Alert archive / Illinois / Small Craft Advisories in 2021

Small Craft Advisory 53, NWS Chicago, IL

June 21, 2021

NWS Chicago, IL issued this small craft advisory at Jun 21, 2021, 10:02 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2021, 10:02 PM CDT (03:02 UTC)
Expired
Jun 22, 2021, 3:15 AM CDT
In force
5 hr
Issued by
NWS Chicago, IL

The text

As transmitted.

289 
WHUS73 KLOT 220302
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
1002 PM CDT Mon Jun 21 2021

LMZ740>742-220900-
/O.EXP.KLOT.SC.Y.0052.000000T0000Z-210622T0300Z/
/O.NEW.KLOT.SC.Y.0053.210622T0302Z-210622T0900Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
1002 PM CDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT TUESDAY...

* WHAT...Waves to 6 ft.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...Until 4 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-220900-
/O.EXP.KLOT.SC.Y.0051.000000T0000Z-210622T0300Z/
/O.NEW.KLOT.SC.Y.0053.210622T0302Z-210622T0900Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1002 PM CDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT TUESDAY...

* WHAT...Waves to 6 ft.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...Until 4 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
323 
WHUS73 KLOT 220815
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
315 AM CDT Tue Jun 22 2021

LMZ740>745-220915-
/O.CAN.KLOT.SC.Y.0053.000000T0000Z-210622T0900Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
315 AM CDT Tue Jun 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Waves have subsided below 4 feet along the Illinois and Indiana
nearshore.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Jun 21, 9:44 PM CDT, 18 minutes earlier.

Area forecast discussion, Jun 21, 9:44 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
944 PM CDT Mon Jun 21 2021

.UPDATE...
944 PM CDT

Much quieter weather conditions across the forecast area this
evening than those of 24 hours ago. Only a few tweaks made to our
near term forecast for this evening, and those mainly to winds over
and near Lake Michigan, where a pseudo-lake breeze was moving inland
and bringing northeast winds to our lakeside locations. Winds still
up around 20 kts off the lake as of 8 pm, and thus have also
extended our beach hazard statement for the Indiana shore overnight
as well as small craft advisories for our nearshore waters. Winds
will diminish overnight however, as surface high pressure ridging
builds southeast across the Plains and lower Missouri Valley.

Otherwise, patchy high-based stratocu will continue to scatter out
overnight. Much cooler and drier air will allow temps to settle into
the mid-40s outside of the Chicago metro core by morning. Winds
shift west Tuesday, with temps rebounding to pleasant mid-70s
readings by afternoon.

Ratzer

&&

.SHORT TERM...
305 PM CDT

Through Tuesday...

After the active weather the last few days, we're in for some
quiet conditions through Tuesday, as a broad upper trough drifts
across the Great Lakes. Dew points have already fallen into the
40s across the Wisconsin border counties, and should trend that
direction across the remainder of the forecast area through this
evening. Lows in the 40s are on tap across most of the CWA except
for the more urban regions around the Chicago metro, which should
stay in the 50s. Most areas should reach the mid 70s on Tuesday,
with humidity levels pleasantly low for early summer.

Geelhart

&&

.LONG TERM...
305 PM CDT

Tuesday night through Monday...

As sprawling surface high pressure shifts toward the mid Atlantic
region later Tuesday, upper level ridging builds across the
Rockies. A weak disturbance will slide down the ridge and into
northern Illinois late Tuesday night. Increased PoP's for late
Tuesday night and lingered some into Wednesday morning, mentioning
likely PoP's west of I-39 and north of I-80.

Focus shifts after that to a split upper pattern converging in the
central U.S. toward Wednesday night and Thursday. Temperatures
warm up into the 80s ahead of the next storm system. MCS type
activity will play a part in the evolution of this system late
week, but the longer range models keep rain chances going into
most of Friday. Another upper trough/low dives south into
Minnesota this weekend, but any associated cooler does not appear
to be substantial at this time. Thus, weekend temperatures should
be just a couple degrees below normal.

Geelhart

&&

.AVIATION...
For the 00Z TAFs...

Aviation Forecast Concerns:

* Wind shift from NNW to NE expected for KORD/KMDW early this
  evening.

* Breezy west wind Tuesday.

Evening surface analysis depicts high pressure across the Plains,
and northerly gradient winds across the terminals. Cold advection
regime has allowed for strong mixing and gusts above 20 kts to
persist through late afternoon, though these should diminish
fairly quickly as sunset approaches this evening. Gusty north flow
has been just strong enough to hold a pseudo-lake breeze at bay
off of the Chicago shoreline through the afternoon, though as flow
eases next 1-2 hours should see a lake-induced wind shift move
through KORD and KMDW. Winds will eventually back to the west
overnight, and will become breezy with gusts 15-20 kts likely
during the day Tuesday.

VFR stratocu ceiling around 6000 feet should scatter out later
this evening with loss of surface heating. VFR conditions to
continue through the period.

Ratzer

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...Beach Hazards Statement...INZ001-INZ002 until 4 AM Tuesday.

LM...Small Craft Advisory...nearshore waters
     until 4 AM Tuesday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 21, 3:09 PM CDT, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
Issued by National Weather Service Lincoln IL
309 PM CDT Mon Jun 21 2021

ILZ003>005-008-010>013-019>021-023-032-033-039-105>108-
INZ010-011-019-221100-
Winnebago-Boone-McHenry-Ogle-Lee-De Kalb-Kane-DuPage-Southern Cook-
La Salle-Kendall-Grundy-Northern Will-Southern Will-Eastern Will-
Kankakee-Livingston-Iroquois-Ford-Newton-Jasper-Benton-
309 PM CDT Mon Jun 21 2021 /409 PM EDT Mon Jun 21 2021/

This Hazardous Weather Outlook is for portions of north and
northeast Illinois, and northwest Indiana.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday through Thursday...
  Limited Thunderstorm Risk.
Friday...
  Significant Thunderstorm Risk.
Saturday and Sunday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be necessary through tonight.

ILZ006-103-104-INZ001-002-221100-
Northern Cook-Central Cook-Lake IL-Lake IN-Porter-
309 PM CDT Mon Jun 21 2021

This Hazardous Weather Outlook is for portions of northeast
Illinois and northwest Indiana, along Lake Michigan.

.DAY ONE...Tonight.

  High Swim Risk Northwest Indiana.

DISCUSSION...

High waves along the northwest Indiana Lake Michigan shore will
produce a high swim risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday through Thursday...
  Limited Thunderstorm Risk.
Friday...
  Significant Thunderstorm Risk.
Saturday and Sunday...
  Limited Thunderstorm Risk.

LMZ740>745-222015-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
309 PM CDT Mon Jun 21 2021

This Hazardous Weather Outlook is for portions of the Illinois
and Indiana nearshore waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

 Hazardous conditions for small craft.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday through Thursday...
  Limited Thunderstorm Risk.
Friday...
  Significant Thunderstorm Risk.
Saturday and Sunday...
  Limited Thunderstorm Risk.

Geelhart

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Jun 21, 4:54 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
454 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     DOWNERS GROVE           41.80N 88.01W
06/20/2021                   DUPAGE             IL   NWS STORM SURVEY

            SEVERAL TREES DOWNED IN DOWNERS GROVE. TIME
            ESTIMATED BY RADAR.

&&

RO
Local storm report, Jun 21, 4:56 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
456 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     TSTM WND DMG     WESTMONT                41.80N 87.98W
06/20/2021                   DUPAGE             IL   NWS STORM SURVEY

            SEVERAL TREES DOWNED IN WESTMONT. TIME
            ESTIMATED BY RADAR.

&&

RO
Local storm report, Jun 21, 5:32 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
532 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TORNADO          PLAINFIELD              41.61N 88.20W
06/20/2021                   WILL               IL   NWS STORM SURVEY

            NWS STORM SURVEY CONFIRMED AN EF-0 TORNADO
            THAT STARTED NEAR THE INTERSECTION OF IL
            ROUTES 59 AND 126 JUST NORTH OF DOWNTOWN
            PLAINFIELD. THE DAMAGE CONTINUED ON A 3.2
            MILE PATH EAST-SOUTHEAST WITH PRIMARILY
            MINOR TO MODERATE TREE DAMAGE INTO SOUTHWEST
            ROMEOVILLE, ENDING NEAR MISTWOOD GOLF CLUB.

&&

Nearby

Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.